Alert archive / Indiana / Wind Advisories in 2023
Wind Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 2, 2023, 2:48 PM EST for 39 counties in Indiana. It took effect at Mar 3, 2023, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 2:48 PM EST (19:48 UTC)
- In effect from
- Mar 3, 2023, 10:00 AM EST
- Expired
- Mar 3, 2023, 10:28 PM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS73 KIND 021948 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 248 PM EST Thu Mar 2 2023 INZ021-028>031-035>049-051>057-060>065-067>072-030400- /O.NEW.KIND.WI.Y.0005.230303T1500Z-230304T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 248 PM EST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of central Indiana. * WHEN...From 10 AM to 10 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts will be occasionally strong throughout the period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
7 follow-up statements
708 WWUS73 KIND 030256 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 956 PM EST Thu Mar 2 2023 INZ021-028>031-035>049-051>057-060>065-067>072-031100- /O.CON.KIND.WI.Y.0005.230303T1500Z-230304T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 956 PM EST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 10 AM to 10 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts will be occasionally strong throughout the period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
691 WWUS73 KIND 030901 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 401 AM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>057-060>065-067>072-031715- /O.CON.KIND.WI.Y.0005.230303T1500Z-230304T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 401 AM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result .PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
551 WWUS73 KIND 031458 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 958 AM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>057-060>065-067>072-032300- /O.CON.KIND.WI.Y.0005.230303T1500Z-230304T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 958 AM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
489 WWUS73 KIND 031556 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1056 AM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>057-060>065-067>072-040000- /O.EXT.KIND.WI.Y.0005.000000T0000Z-230304T0600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1056 AM EST Fri Mar 3 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
749 WWUS73 KIND 031840 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 140 PM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>056-060-040245- /O.UPG.KIND.WI.Y.0005.000000T0000Z-230304T0600Z/ /O.NEW.KIND.HW.W.0002.230303T1840Z-230304T0600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle, Shelburn, and Farmersburg 140 PM EST Fri Mar 3 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central, southwest and west central Indiana. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A 2 to 4 hour period of intense wind gusts are anticipated from late afternoon into the evening Peak gusts at 60 mph will be possible with locally higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ057-061>065-067>072-040245- /O.CON.KIND.WI.Y.0005.000000T0000Z-230304T0600Z/ Rush-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Rushville, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 140 PM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
551 WWUS73 KIND 032015 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 315 PM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>056-060-040415- /O.CON.KIND.HW.W.0002.000000T0000Z-230304T0600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle, Shelburn, and Farmersburg 315 PM EST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts of 60 mph. Isolated higher gusts possible. * WHERE...Portions of central, east central, north central, southwest and west central Indiana. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A 2 to 4 hour period of intense wind gusts are anticipated between 4 and 10 pm. Peak gusts at 60 mph will be possible with locally higher gusts to near 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ057-061>065-067>072-040415- /O.CON.KIND.WI.Y.0005.000000T0000Z-230304T0600Z/ Rush-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Rushville, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 315 PM EST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
225 WWUS73 KIND 040328 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1028 PM EST Fri Mar 3 2023 INZ021-028>031-035>049-051>056-060-040430- /O.CAN.KIND.HW.W.0002.000000T0000Z-230304T0600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle, Shelburn, and Farmersburg 1028 PM EST Fri Mar 3 2023 ...HIGH WIND WARNING IS CANCELLED... Although it will be windy, through early overnight, wind speeds are expected to stay below warning criteria. $$ INZ057-061>065-067>072-040430- /O.CAN.KIND.WI.Y.0005.000000T0000Z-230304T0600Z/ Rush-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Rushville, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1028 PM EST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Although it will be windy, through early overnight, wind speeds are expected to stay below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 2, 11:35 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 2, 11:35 AM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1135 AM EST Thu Mar 2 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 935 AM EST Thu Mar 2 2023 Forecast is in decent shape this morning. Thicker cirrostratus was across the far southern forecast area, with thinner cirrus to the north. Temperatures were in the 30s to around 40. Adjusted sky cover a bit this morning based on the thicker clouds in the far south. These may delay warming a bit this morning, so tweaked hourly temperatures down. The clouds will thin later, so high temperatures still look good overall. Otherwise just tweaked forecast as needed based on observations. && .Short Term...(Today and tonight) Issued at 307 AM EST Thu Mar 2 2023 ...Heavy rain becoming more likely late tonight through Friday... Key Messages: - Flood watch issued for all of Central Indiana - Rain is expected to overspread the region late this evening, with pockets of moderate to at times heavy rainfall overnight through much of Friday. Some embedded thunderstorms may accompany the steady rain, with the main focus for thunder being along and south of a Terre Haute to Indy to Muncie line. - There is also a potential for hazardous wind conditions Friday, but there are some caveats that could hold the higher gusts aloft and not reach the surface. Details will be highlighted below in the discussion for Friday. This morning through Today... Broad anti-cyclonic surface ridging is drifting east across the Great Lakes region. This has allowed the cirrus shield to persist across the Southern Missouri Valley, stretching northeast over Central Indiana. Surface conditions remain benign, with a light northerly flow, and temps generally have radiated into the mid 40s. Expect for much of the day minimal changes to occur in the weather conditions, with the exception being wind direction. The pressure gradient will become oriented from the northeast to southwest, allowing winds to shift northeasterly but the lack of a robust gradient should allow speeds to generally be sub 10kt. Cirrus shield will likely persist through the afternoon hours. Given some solar shielding of the sun, and lack of a thermal ridge, temps will likely not see the diurnal surge from Wed and remain contained within the upper 40s to middle 50s. Tonight... Focus turns towards the developing shortwave, progged to arrive Friday across the region. Prior to the arrival the stage will be set with several ensemble members still pointing at lengthening vectors of the integrated water vapor transport, pointing from the the Central GOMEX northward towards the Ohio Valley. Current ensembles indicate the potency to be 3 to 4 sigma in strength, which coupled with the robust meridional flow in the 850-700mb layer would suggest that the potential for moderate/steady rain to at times heavy pockets appears favorable for much of Central Indiana. This has resulted in the need for a flood watch for the entire forecast area. Given the antecedent conditions of moist soils already in place, and the high confidence of rainfall in excess of 2 inches, this headline seemed prudent given the setup and expected conditions. Flood watch will continue until 6z Sat. Current timing has the shortwave beginning a northerly track from the Arklatex region around 6z Fri. Mid-lvl 500mb vort max is aligned with the surface features, and guidance continues to lift this feature north. Downstream the departing surface ridge will begin to slow, which should allow for further amplification to this synoptic system. This may briefly delay full saturation of the profile, but it appears to be only brief with strong isentropic ascent to parcels quickly moistening by 12Z Fri. Friday...There does appear to be some hints at a very slight negative tilt to the upper level features and the surface, which could shift the axis of higher rainfall values a touch northwest and bring a slight erosion to the moist layer into the southwest forecast area late Fri afternoon. Confidence remains high for heavy rainfall through much of the day Fri, but equally a concern for hazardous winds. Guidance has also continued to suggest some embedded thunderstorms with this setup Fri, but the emphasis on any organized severe elements appears to be more focused further south across Kentucky/Tennessee. But with mentioned negative tilt to the upper level support and this could also shift the convective concerns further north as well. Some caveats to seeing the higher winds materialize focus on the strong isentropic ascent of warm parcels creating a warm layer aloft. This could inhibit the potential for better mixing to the surface and resulting in winds remaining in the 30-35mph gust range for the area. Further south along the Ohio River appear to be more favorable where better mixing could easily occur and transport the 40 to 45 kt gusts to the surface. Friday night...Shortwave will continue to lift north late Fri evening, and bring a quick end to the precip shield as the deeper moisture peels quickly to the northeast and a dry layer arrives. A frontal boundary will then pass the region and bring a return to more seasonal air. && .Long Term...(Friday through Wednesday) Issued at 307 AM EST Thu Mar 2 2023 Weather impacts in the long term should be minimal. One minor precipitation event is expected late Monday into early Wednesday. Temperatures for most of the long term period will be above normal until a cooler pattern evolves the latter half of next week. Meteorological details and uncertainties are discussed below. Saturday: Cyclonic low level flow, residual low level moisture and ascent from relatively weak upstream shortwave trough would keep stratus through about midday or early afternoon. Neither of the shortwave troughs will be effective at dislodging higher latitude cold air, so the cool-down will be modest. Still about 10 degrees above climo. Sunday: The synoptic-scale pattern amplifies Sunday enough for some increase in temperatures, but the warm plume aloft holds southwest before the end of the diurnal mixing cycle so this will limit the warm-up somewhat. Monday: We're a little more favorably positioned relative to deep ridging for a warm plume to advect over, and so we're slightly higher with temperatures compared to a blended process to account for model deficiencies with mixing/PBL details (as we saw yesterday with temperatures near the 90th percentile of the ensemble distribution). Pacific moisture connection within westerlies, augmented by ascent from the approaching shortwave trough will ensure increasing cirrus, but deep moisture is mainly confined closer to the Ohio River, and deflected eastward as ascent moves through so only low probability of measurable precipitation late Monday and Monday night. Tuesday through Thursday: Post-frontal environment should be modestly cooler Tuesday, but continued veering of low level flow with broadening eastern trough should cause progressively cooler temperatures into the latter half of next week. Generally a dry period with deeper moisture relegated south, and only modest perturbations transient within the westerlies. Day 8-14: A colder pattern than recent days, but medium-range ensemble guidance is chaotic with position of synoptic features and therefore (1) magnitude of cold, and (2) potential for precipitation events. && .Aviation...(18Z TAF Issuance) Issued at 1135 AM EST Thu Mar 2 2023 Impacts: * Conditions deteriorate to MVFR overnight and then to IFR Friday morning with rain moving in. * Winds increasing overnight with gusts over 20kt, with gusts over 30kt expected Friday with wind direction from the NE. Discussion: Scattered lower clouds near KLAF should remain scattered there this afternoon, otherwise mainly high and mid clouds are expected at the other sites into the evening hours. As a strong low pressure system approaches overnight, ceilings will lower into the MVFR category and winds will increase and become gusty. Rain will overspread the area from south to north. Isolated convection is possible but odds are too low to include. The low will move into central Indiana on Friday, with rain continuing at times along with strong winds and MVFR to IFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch from late tonight through late Friday night for INZ021-028>031-035>049-051>057-060>065-067>072. && Update...50 Short Term...Beach Long Term...BRB Aviation...50
Hazardous weather outlook, Mar 2, 3:21 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EST Thu Mar 2 2023 INZ021-028>031-035>049-051>057-060>065-067>072-030830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 321 AM EST Thu Mar 2 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Rain will overspread the area late tonight with moderate to at times heavy rainfall. This may lead to renewed or continued areal and river flooding for portions of Central Indiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain will persist through much of Friday with continued areal and river flooding concerns. Windy conditions...as well as isolated thunderstorms are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Beachler
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:42 AM EST | Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.